Sign in to follow this  
Followers 0
Traneboy

Could phenobarbital cause the visuals?

15 posts in this topic

I started taking not so long ago phenobarbital for calming me down. I took maybe 15 mg 3 times in TOTAL across 2 weeks. In other words, 15 mg about every 3-4 days. I took some extra herbs with it and vitamins. I'm certainly sure it weren't the latter and it was pheno which fucked my visuals. The last, 3rd time, I took them 14 September and I'm not sure, but iirc the first time I noticed something weird was the next day, 15 September, but more closer to 16 September, it was late basically. I know pheno has a very long half life, and that's why I didn't notice a change in my vision suddenly about 5-10 hours later. But it's been 6 days since and the shit should've already cleaned from my system and it was a very therapeutic dose in general, why did it have such an impact. I later read that it increases metabolism and this is known to cause hppd. I'm so sad and sorry, I feel like I won't have my life back.

Edited by Traneboy
0

Share this post


Link to post
Share on other sites

I'm a bit confused... Did you have hppd before taking pheno, and now your symptoms are worse? Or are you saying that pheno has given you hppd?

I've taken loads of pheno since having hppd and it didn't change my visuals at all.

Also, increased metabolism is not a cause of hppd... Not sure what that's all about.

Please explain what visual issues you are having.

0

Share this post


Link to post
Share on other sites

I've had it before pheno, but it was mild. After that microdose of either pheno, or the herbs and vitamins I took, I started noticing more flickering and palinopsia in my vision. Apart from that I had static, bfep, floaters etc.

How do you know increased metabolism isn't the cause of hppd? I know for a fact that pheno increases metabolism, because when taken with other drugs, it will decrease their therapeutic effect. Pheno induces Cytochrome P450, which increases metabolism. Study http://www.jbc.org/content/261/16/7160.long

 

 

0

Share this post


Link to post
Share on other sites
20 hours ago, Traneboy said:

How do you know increased metabolism isn't the cause of hppd?

Because hppd is a drug induced disorder.

I know people who have increased metabolism, they don;t have hppd... I know people who did alot of lsd and mdma, they have hppd.

0

Share this post


Link to post
Share on other sites

I was talking about brain metabolism, but whatever. Hppd and VSS are the same shit, caused by the same shit, but occurring to people under certain circumstances (from psychedelics or naturally). 

0

Share this post


Link to post
Share on other sites
21 hours ago, Traneboy said:

Hppd and VSS are the same shit, caused by the same shit, but occurring to people under certain circumstances (from psychedelics or naturally). 

again, you are stating your opinion as fact.

I struggle to see how someone with natural vs can have dp/dr in the same way as someone who has taken alot of lsd/shrooms and have experienced levels of consciousness that is just not possible for normal people. There is part of hppd that could be very similar to ptsd that just wouldn;t make sense for vs sufferers.

0

Share this post


Link to post
Share on other sites

Ofc I don't deny that. I have vs and I don't have dp (supposedly, tho I can feel sometimes out of place). I never took illicit drugs. But these visual similarities in both VS and HPPD can't be triggered by different neurotransmitters, right? It is not like we have 2 fundamentally different brains.

0

Share this post


Link to post
Share on other sites

It's very hard to say. So little is know about either.

Ideally, someone would do a group qEEG scan of, say, 10 people with non drug related vs and 10 people with lsd induced vs. This would give a basic idea of the similarities and differences.

 

0

Share this post


Link to post
Share on other sites

That would be great. But I actually might have lied about my vs not being from drugs. Yes, it might've not been from illicit drugs, but it probably started because i was years on Depakote for mild involuntary eye and nose twitching. I was 4 years on Depakote that my epileptologist put me on. The twitching went away and after a year and a half after i stopped Depakote, i was left with vs. It wasn't as tough as it is now, supposedly from pheno, with afterimages and trails, but it was with static, bfep, and floaters.

 

 

Edited by Traneboy
0

Share this post


Link to post
Share on other sites

Both are gaba type meds, and lots of illicit drugs have a strong effect on GABAa too.

Interestingly, the only med that works for me, benzos, work on the GABAa receptor.

Gaba certainly seems to be a common link.

0

Share this post


Link to post
Share on other sites

Yeah, here's what a fellow from vs forum wrote:

Quote

Keppra, also a racetam (levetiracetam, to be exact) worked for some people from the hppd board and what a surprise… Racetams use to work as GABA derivate or initiate a huge release of GABA. In addition to it, they have anticonvulsive properties.

 

That leads to two possible conclusions:

 

1. Visual Snow and hppd are related to each other.
2. It’s all connected to GABA, respectively the GABA-a receptor.

 

Other symptoms like anxiety and concentration problems, underlines this theory.

 

But the fact, that a huge release of GABA don’t cures the conditions completely, leads to the assumption, that it’s the GABA receptor itself, which has an dys/mal or hypofunction.

 

So the one million dollar question is… What causes this dysfunction?
My personal theory is a combination of mercury poisoning and drugs/meds which use to work as strong GABA agonists, lyme disease, some kind of brain damaging (lessions, concussions) or a genetic disposition?

 

But the 100 million dollar question is… How can it be fixed?
Maybe with Ibogaine… It can increase the neuronal growing factor GDNF.

 

But if racetams are able to do this, then some kind of very good news is coming your way.

 

Brivaracetam – a new derivate of Keppra, which use to be 10 times more potent, is in phase III of the clinical studies, which means that it will be released in the immediate future.

 

Btw:  A collateral ingestion of choline is very shrewd, cause it use to strengthen the effect of racetams.

 

Phosphatidylserine also seems to be very interesting (I wonder how he found it…)
Also the ginkgo and the ginseng. Actually everything, he listed

 

But I still would ad some other things: Highly dosed Riboflavin, Magnesium and Ubiquinol.

 

Who knows... Maybe that would make the other 10 %...

Source

Edited by Traneboy
1

Share this post


Link to post
Share on other sites

Well, bacopa seems to be some sort of natural antidepressant, but in the end, natural or pharmacy produced, it has the same effect, only the natural taken herb can't be measured for its dosage.

Anyway, bacopa might be more harmful than good to people with hppd and vs. There are people who got vs from ssri after taking them for several weeks. To me, i'd take bacopa if I feel like I can't go any longer, which i'm almost approaching that state, but right now it is gambling.

0

Share this post


Link to post
Share on other sites

It's all experimentation. Lowering cortisol can only be a good thing for us though, probably.

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0